Missouri, 2004

Hail in Missouri, March 29, 2004

March 29, 2004 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 29, 2:45 PM CST, 5 hours 51 minutes earlier.

Area forecast discussion, Mar 29, 2:45 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CST MON MAR 29 2004

.DISCUSSION...

A FEW SHOWERS CONTINUE TO MOVE ACROSS NORTH MISSISSIPPI AND INTO WEST
TENNESSEE EARLY THIS AFTERNOON. SOME ADDITIONAL SHOWERS OVER
SOUTHEAST MISSOURI AND NORTH CENTRAL ARKANSAS WITH ADDITIONAL
THUNDERSTORMS NOW MOVING INTO WESTERN MISSOURI AND NORTHWEST
ARKANSAS. ALL THIS ACTIVITY IN MISSOURI AND ARKANSAS IS ASSOCIATED
WITH A VORT MAX WHICH IS FORECAST TO TRACK ACROSS THE REGION TONIGHT.
THIS IS THE FIRST OF SEVERAL SUCH SYSTEMS WHICH WILL MOVE THROUGH THE
FORECAST AREA. THE SECOND VORT MAX WILL PASS THROUGH TUESDAY
AFTERNOON WHILE THE THIRD ONE WILL MOVE THROUGH LATE TUESDAY NIGHT
AND EARLY WEDNESDAY MORNING. ANOTHER ONE WILL MOVE THROUGH ON
THURSDAY. EACH OF THE VORT MAX WILL PRODUCE ENOUGH LIFT TO PROVIDE
SOME SCATTERED SHOWERS AND THUNDERSTORMS. NONE OF THESE SYSTEMS
APPEAR STRONG ENOUGH TO PRODUCE MUCH RAINFALL OR MUCH IN THE WAY OF
SEVERE WEATHER. MORE RAIN WILL BE POSSIBLE ON SUNDAY.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 29, 7:30 AM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CST MON MAR 29 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
730 AM CST MON MAR 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SJM

In the hours before

Special weather statement, Mar 29, 8:00 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CST MON MAR 29 2004

ARZ018-MOZ113-115-300300-
DUNKLIN MO-GREENE AR-PEMISCOT MO-
800 PM CST MON MAR 29 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...GREENE AND
PEMISCOT COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER OAK GROVE HEIGHTS AT 758 PM
CST...MOVING EAST AT 40 MPH. GUSTY WINDS OVER 40 MPH...SMALL HAIL
AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM.

PEOPLE IN DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF CARUTHERSVILLE...HAYTI...MARMADUKE...PARAGOULD...SENATH AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dunklin

When
March 29, 8:36 PM CST to 8:45 PM CST
Where
Dunklin County, 6 mi SE of Kennett
Measured
1 in hail
Property damage
$100
Reported by
TRAINED SPOTTER
Coordinates
36.167, -89.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390122.